Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Inner invariant means
and conjugation operators

Author: Yuji Takahashi
Journal: Proc. Amer. Math. Soc. 124 (1996), 193-196
MSC (1991): Primary 43A07, 43A15
MathSciNet review: 1307568
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: It is shown that Paschke's result cannot be generalized to the [IN]-group setting given by Lau and Paterson. This resolves negatively a problem raised by Lau and Paterson.

References [Enhancements On Off] (What's this?)

  • 1 E. G. Effros, Property $\Gamma$ and inner amenability, Proc. Amer. Math. Soc. 47 (1975), 483--486. MR 50:8100
  • 2 F. P. Greenleaf, Invariant means on topological groups and their applications, Van Nostrand, New York, 1969. MR 40:4776
  • 3 A. T. M. Lau and A. L. T. Paterson, Operator theoretic characterizations of [IN]-groups and inner amenability, Proc. Amer. Math. Soc. 102 (1988), 893--897. MR 89f:43003
  • 4 ------, Inner amenable locally compact groups, Trans. Amer. Math. Soc. 325 (1991), 155--169. MR 91h:43002
  • 5 V. Losert and H. Rindler, Asymptotically central functions and invariant extensions of Dirac measure, Proc. Conf. Probability Measures on Groups VII (Oberwolfach, 1983), Lecture Notes in Math., vol. 1064, Springer, Berlin and New York, 1984, 368--378. MR 86e:43007
  • 6 ------, Conjugation-invariant means, Colloq. Math. 51 (1987), 221--225. MR 89d:43001
  • 7 W. L. Paschke, Inner amenability and conjugation operators, Proc. Amer. Math. Soc. 71 (1978), 117--118. MR 57:13508
  • 8 A. L. T. Paterson, Amenability, Math. Surveys Monographs, vol. 29, Amer. Math. Soc., Providence, RI, 1988. MR 90e:43001
  • 9 J. P. Pier, Amenable locally compact groups, Wiley, New York, 1984. MR 86a:43001
  • 10 C. K. Yuan, The existence of inner invariant means on $L^\infty(G)$, J. Math. Anal. Appl. 130 (1988), 514--524. MR 89g:43001

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 43A07, 43A15

Retrieve articles in all journals with MSC (1991): 43A07, 43A15

Additional Information

Yuji Takahashi
Affiliation: Department of Mathematics, Hokkaido University of Education, Hakodate, Hachiman-cho, Hakodate, 040 Japan

Keywords: [IN]-groups, inner invariant means, amenability, free groups, $C^*$-algebras
Received by editor(s): July 29, 1994
Dedicated: Dedicated to Professor Satoru Igari on his sixtieth birthday
Communicated by: J. Marshall Ash
Article copyright: © Copyright 1996 American Mathematical Society

American Mathematical Society